Return to the Menopause Forum | Post a Follow-Up

 o
Water retention.........

Posted by CatherineT (My Page) on
Mon, Feb 18, 02 at 20:18

Hi all,
I just realized that some of the problems I'm having are from water retention. I have gained 10# in the past month, without eating any more than usual. I went off my combi-patch in October, and back on it in December. I never retained water on it before, but now I feel that my estrogen is lower than ever, and I just can't lose this water. Have any of the rest of you all of a sudden seemed to start retaining tons of water? The only other thing I have done differently during this time is start iron supplements, which somewhat constipate me. Would that make me retain 10# of water???? It doesn't seem like my combi-patch should make me retain water now, if it never did before. Any ideas???


Follow-Up Postings:

 o
RE: Water retention.........

Oh yes...it is either water retention or (shhhh) gas. I do feel bloated a lot of the time, whatever it is. And I'm not overweight at all, I'm a size 8 and quite fit. I tried going a week with no sugary things, and nothing salty, & drinking tons more water than usual. It seemed to make it worse, if anything.

Blechh. Wish I had some advice...maybe try drinking lots of tea, extra water, cranberry juice?


 o
RE: Water retention.........

Sometimes I also have water retention. Think it comes with being a woman. How do you like the patch you are on?
Why did you go off of it?
Thinking about trying something dif. but not sure about the patch if I am already taking hrt. Hope you don't mind the questions.
Thanks


 o
RE: Water retention.........

Hi fangdangle,
I am on "Combipatch" which is progesterone/estrogen. It sticks like glue. I've NEVER had one come off! But......after a year of wearing it, it started itching like crazy, and leaves a red spot where the old ones were. But, I refused to make a change......so I tolerate the itching! I change it 2 times a week. I went off it last October, because I have fibromyalgia, and I was wondering if it was actually making my symptoms worse. Boy was I wrong!! I began a downward spiral, and was frightened into putting it back on in early January. It took awhile to stabilize again. But I feel real different these days......like maybe my overall estrogen is alot lower than ever.
I was hoping not to need HRT, but going without it causes me lots of headaches, and really worsens my fibromyalgia symptoms. I originally chose the patch over a pill, because of my hormonal headaches. It seems to deliver a more consistent, even dose of hormone.
I would really like my ovaries to die!! I am so tired of feeling badly. Alot has to do with fibromyalgia, but a whole lot also has to do with perimenopause.
Good luck, and I don't mind the questions......that's how we learn! :)


 o
RE: Water retention.........

Catherine, thanks for your help. I will be seeing my gyn.soon and hoping she has some answers for me. In the long run it will probably be a wait and see if next month is any better....I do eat a healthy diet and try to workout and do all the right things for meno age but as you know there are all the ups and downs.There are a lot of us all grouped into the same amount of hrt and everybody has a dif need. Wish we could get a more one on one time when we visit. Good luck to you ..........

Fangdangle


 o
RE: Water retention.........

I find that one solution to water retention is: Drinking lots of water - at least 8 glasses a day. Give it a try.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Menopause Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here